Naomi Musenga, who died after calling Samu, reportedly made a "paracetamol poisoning". We review the effects of this molecule in case of overdose.
Six months after the death of Naomi Musenga, who had not been taken seriously by a Samu operator in December 2017, the causes of death were revealed: it would be due to "Paracetamol intoxication absorbed by self-medication over several days".
In a statement, the prosecutor of Strasbourg announced the opening of a judicial inquiry for "non-assistance to person in danger against the operator of the emergency call center and all others, as well as the count of manslaughter against X". She also gave more information on the circumstances of the death of Naomi Musenga. "The evolutionary destruction of the cells of his liver brought a failure of all his organs leading quickly to his death"she explained.
Can an open access medicine as common as paracetamol really be toxic? Yes, if he is overdosed, even weakly. Hence the interest to know his posology and to respect it.
Paracetamol is an analgesic used to relieve pain. To take it safely, it is advisable to respect an interval of 4 hours between the catches and never to exceed the maximum authorized doses, namely 3 to 4 grams maximum per day without medical advice.
But that's not all: you should never combine two drugs containing this molecule and do not consume alcoholic beverages during treatment. Caution: The dosage of paracetamol varies with weight for children.
In case of overdose, paracetamol can have consequences on the liver: glutathione reserves, a natural substance that protects this organ, decrease, which weakens it. The kidneys and heart can also be affected by an overdose of this molecule.
So do not expect to see the first symptoms of intoxication to act. The good reflex? Contact a poison control center immediately and go to the emergency room.
Ibuprofen, aspirin, paracetamol: which one to choose according to my symptoms?
Pregnancy: Paracetamol may promote behavioral disorders
Headache: Can self-medication be used?